×

zbMATH — the first resource for mathematics

Interior regularity for solutions to obstacle problems. (English) Zbl 0603.49006
The authors study weak solutions \(u\in H^{1,\alpha}(\Omega)\) of quasilinear variational inequalities of the form \[ \sum^{n}_{i=1}\int_{\Omega}A_ i(\cdot,u,Du)D_ i\phi +B(\cdot,u,Du)\phi dx\geq 0 \] \[ for\quad all\quad \phi \in \overset\circ H^{1,\alpha}(\Omega)\quad with\quad \phi (x)\geq \psi (x)-u(x)\quad a.e.\quad on\quad \Omega. \] Here \(\psi\) : \(\Omega\to {\mathbb{R}}\) is an u.s.c. function and the coefficients A,B satisfy appropriate growth and ellipticity conditions which were introduced by J. Serrin [Acta Math. 111, 247-302 (1964; Zbl 0128.091)]. Working with function spaces similar to De Giorgi classes it is then shown that u is a continuous function if \(\psi\) has the Lebesgue point property everywhere. Moreover, if the obstacle \(\psi\) is Hölder continuous then also \(u\in C^{0,\alpha}(\Omega)\). In a final section the authors prove that a Wiener condition for \(\psi\) in \(x_ 0\in \Omega\) is sufficient to get continuity of u at \(x_ 0\).
Reviewer: M.Fuchs

MSC:
49J40 Variational inequalities
35D10 Regularity of generalized solutions of PDE (MSC2000)
35L85 Unilateral problems for linear hyperbolic equations and variational inequalities with linear hyperbolic operators
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Beirao Da Veiga, H., Sulla holderianita delle soluzioni di alcune disequazioni variazionali con condizioni unilatere al bordo, Annali mat. pura appl., 83, 73-112, (1969) · Zbl 0201.13401
[2] Biroli, M., A degiorg-Nash-Moser result for a variational inequality, Boll. un. mat. ital., 5, 598-605, (1979) · Zbl 0424.35035
[3] Caffarelli, L.A.; Kinderlehrer, D., Potential methods in variational inequalities, J. D’analyse math., 37, 285-295, (1980) · Zbl 0455.49010
[4] Charrier, P., Continuité de la solution d’un problème unilateral élliptique et application, C.r. hebd. séanc. acad. sci. Paris, 290, 9-12, (1980) · Zbl 0435.35031
[5] DiBenedetto, E.; Trudinger, N.S., Harnack inequalities for quasi-minima of variational integrals, Australian national university research report, (1984) · Zbl 0565.35012
[6] Federer, H.; Ziemer, W.P., The Lebesgue set of a function whose partial derivatives are p-th power summable, Indiana univ. math. J., 22, 139-158, (1972) · Zbl 0238.28015
[7] Frehse, J.; Mosco, U., Variational inequalities with one-sided irregular obstacles, Manuscripta math., 28, 219-233, (1979) · Zbl 0447.49006
[8] Frehse, J.; Mosco, U., Irregular obstacles and quasi-variational inequalities of stocastic impulse control, Annali scu. norm. sup Pisa, 9, 105-157, (1982) · Zbl 0503.49008
[9] Frehse, J.; Mosco, U., Sur la continuite ponctuelle des solutions locales faibles du probleme d’obstacle, C.r. hebd. séanc. acad. sci. Paris, 571-574, (1983), Ser. A · Zbl 0506.49004
[10] Frehse, J., On the smoothness of variational inequalities with obstacles, P.D.E. Banach center publ., 10, 81-122, (1981)
[11] Gariepy, R.; Ziemer, W.P., A regularity condition at the boundary for solutions of quasilinear elliptic equations, Archs ration. mech. analysis, 67, 25-39, (1977) · Zbl 0389.35023
[12] John, F.; Nirenberg, L., On functions of bounded Mean oscillation, Communs pure appl. math., 14, 415-426, (1961) · Zbl 0102.04302
[13] Ladyzhenskaya, O.A.; Ural’tseva, N.N., Linear and quasilinear elliptic equations, (1968), Academic Press New York · Zbl 0164.13002
[14] Maz’ja, V.G., Behavior near the boundary of solutions of the Dirichlet problem for a second order elliptic equation in divergence form, Mat. zametki, Math. notes, 2, 610-617, (1967)
[15] Meyers, N.G., Continuity properties of potentials, Duke math. J., 42, 157-166, (1975) · Zbl 0334.31004
[16] Serrin, J., Local behavior of solutions of quasilinear equations, Acta math., 111, 247-302, (1964) · Zbl 0128.09101
[17] Trudinger, N.S., On Harnack type inequalities and their application to quasilinear elliptic equations, Communs pure appl. math., 20, 721-747, (1967) · Zbl 0153.42703
[18] Ziemer, W.P., Mean values of subsolutions of elliptic and parabolic equations, Trans. am. math. soc., 279, 555-568, (1983) · Zbl 0552.35008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.